What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 3, 12:54 AM CST, 4 hours 16 minutes earlier. Its key messages:
- Periods of showers and thunderstorms are possible at times this week, with the highest rain chances Tuesday afternoon into Wednesday.
- Some of the storms could be strong to severe and produce heavy rainfall and flash flooding, especially across much of the area Tuesday night.
Area forecast discussion, Jun 3, 12:54 AM CST, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
154 AM CDT Tue Jun 3 2025
...New SHORT TERM...
.KEY MESSAGES...
- Periods of showers and thunderstorms are possible at times this
week, with the highest rain chances Tuesday afternoon into
Wednesday.
- Some of the storms could be strong to severe and produce heavy
rainfall and flash flooding, especially across much of the area
Tuesday night.
&&
.SHORT TERM...
(Today and tonight)
Issued at 154 AM CDT Tue Jun 3 2025
Scattered showers and thunderstorms are moving into our western
counties early this morning as a shortwave moves through west
central Texas. While most of these storms are well below severe
levels, a few have been near severe levels and will be monitored.
For today, a few of these showers and storms this morning could
linger past sunrise into our western or central counties, but
should end my mid to late morning. Later in the day, as afternoon
heating occurs, a dryline will sharpen up and a few thunderstorms
may develop along the dryline across the western half of the
forecast area. These storms, with plenty of instability available
could strengthen to severe levels, with the main hazards being
large hail and damaging winds.
By late this evening, a cold front will be entering our northern
counties, and additional thunderstorms are expected to develop
along the cold front and move south through our area tonight. High
resolution CAMs are mixed on the extent of coverage of these
storms for the late evening and overnight hours, but there is
generally more confidence in coverage as one moves east, so our
highest PoPs are confined to areas generally east of an Abilene to
Junction line. And while there is better confidence with storms
to the east, there has been a persistent signal for convection
developing over the Concho Valley along the frontal boundary after
midnight tonight. The overnight storms will also have the
potential to produce severe weather, with the main concerns being
large hail and damaging winds.
&&
.LONG TERM...
(Wednesday through Monday)
Issued at 1244 AM CDT Tue Jun 3 2025
Unsettled pattern will continue across the Southern Plains
through mid/late week. Broad upper trough will prevail across the
western half of the US, with a few embedded shortwaves rotating
quickly across the area. Placement of the trough means that the
best rain chances will generally be across the western and
northern portions of the area, with drier conditions across the
southern and eastern areas.
Upper level ridge finally develops and builds northward into Texas
for late in the week and into the weekend. This both confines the
POP chances to the northern Big Country as far away from the ridge
as possible, and allows temperatures to start to climb back near
the 100 degree mark.
Model blend are showing the upper ridge shifting west to start off
next week, effectively placing West Central Texas into a more
favored northwest flow pattern. POP chances again climb into the
30-50 percent range, with best rain chances coming during the
overnight hours as convection developing west of the area during
the afternoon moves into West Central Texas.
&&
.AVIATION...
(06Z TAFS)
Issued at 1203 AM CDT Tue Jun 3 2025
Scattered TSRA are approaching our western terminals late tonight.
Will keep a mention of Prob30s for KSJT and KSOA through 09Z or so
tonight. These storms are expected to dissipate before reaching
the rest of the sites. MVFR ceilings are expected to move into our
southern terminals later this morning, so have also kept the
mention of 1500 to 2000 foot CIGS at KJCT, KSOA, KBBD, and KSJT
from roughly 09Z through 16Z or 17Z this morning. South to
southwest winds will again increase and become gusty by late
morning, continuing through the early evening hours. There is also
another chance for thunderstorms to affect area terminals tomorrow
night, but will hold off on mentioning these until details become
a little clearer.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 91 62 78 69 / 40 50 10 10
San Angelo 93 64 81 68 / 20 40 10 10
Junction 92 68 88 69 / 20 40 30 10
Brownwood 89 65 80 68 / 40 70 20 10
Sweetwater 95 61 81 69 / 20 30 10 20
Ozona 92 66 85 70 / 10 30 20 10
Brady 89 66 81 69 / 30 60 20 10
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...20
LONG TERM....07
AVIATION...20
In the hours before
Special weather statement, Jun 3, 3:03 AM CST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service San Angelo TX
403 AM CDT Tue Jun 3 2025
TXZ071-030945-
Irion TX-
403 AM CDT Tue Jun 3 2025
...A STRONG THUNDERSTORM WILL IMPACT IRION COUNTY THROUGH 445 AM
CDT...
At 402 AM CDT, Doppler radar was tracking strong thunderstorms in
western Irion County, moving east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mertzon, Arden, Sherwood, Barnhart, and Us-67 Near The Irion-
Tom Green County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3153 10126 3152 10069 3109 10069 3108 10127
TIME...MOT...LOC 0902Z 263DEG 33KT 3124 10115
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
snSpecial weather statement, Jun 3, 3:19 AM CST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service San Angelo TX
419 AM CDT Tue Jun 3 2025
TXZ076-031015-
Crockett TX-
419 AM CDT Tue Jun 3 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CROCKETT COUNTY
THROUGH 515 AM CDT...
At 418 AM CDT, Doppler radar was tracking a strong thunderstorm in
southwestern Crockett County, moving east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ozona, The Intersection Of Ranch Road 2083 And Highway 405, The
Intersection Of Highway 163 And Ranch Road 1973, Ft Lancaster, The
Intersection Of I-10 And Highway 405, The Intersection Of I-10 And
Highway 290, and I-10 Near The Crockett-Sutton County Line.
This includes Interstate 10 between Mile Markers 332 and 379.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3029 10176 3034 10171 3034 10166 3039 10169
3042 10174 3044 10172 3047 10173 3047 10169
3052 10168 3055 10165 3062 10166 3065 10169
3066 10175 3078 10173 3076 10096 3029 10096
TIME...MOT...LOC 0918Z 273DEG 27KT 3047 10161
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
snSpecial weather statement, Jun 3, 3:23 AM CST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service San Angelo TX
423 AM CDT Tue Jun 3 2025
TXZ098-099-113-114-031100-
Haskell TX-Throckmorton TX-Shackelford TX-Jones TX-
423 AM CDT Tue Jun 3 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN HASKELL...NORTHEASTERN
JONES...SHACKELFORD AND THROCKMORTON COUNTIES THROUGH 600 AM CDT...
At 422 AM CDT, Doppler radar was tracking strong thunderstorms from
northeastern Haskell County south into northeastern Jones County,
moving east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Haskell, Stamford, Albany, Throckmorton, Lueders, Woodson, Weinert,
Irby, Paint Creek, Nugent, Elbert, Avoca, Lake Stamford Marina,
Millers Creek Reservoir, Fort Griffin, Funston, and Lusk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3296 9895 3295 9909 3268 9910 3269 9989
3337 9966 3340 9947 3339 9895
TIME...MOT...LOC 0922Z 263DEG 26KT 3304 9948
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
snSpecial weather statement, Jun 3, 3:37 AM CST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service San Angelo TX
437 AM CDT Tue Jun 3 2025
TXZ071-072-031030-
Irion TX-Tom Green TX-
437 AM CDT Tue Jun 3 2025
...A STRONG THUNDERSTORM WILL IMPACT TOM GREEN AND EASTERN IRION
COUNTIES THROUGH 530 AM CDT...
At 436 AM CDT, Doppler radar was tracking strong thunderstorms over
the eastern half of Irion County, moving east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
San Angelo, Mertzon, Christoval, Wall, San Angelo State Park, Twin
Buttes Reservoir, Sherwood, Goodfellow Air Force Base, Mereta,
Veribest, Knickerbocker, Arden, Vancourt, O.C. Fisher Reservoir, Lake
Nasworthy, and Tankersley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3109 10101 3151 10088 3154 10012 3109 10012
TIME...MOT...LOC 0936Z 265DEG 30KT 3133 10079
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
snSpecial weather statement, Jun 3, 3:58 AM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service San Angelo TX
458 AM CDT Tue Jun 3 2025
TXZ077-031100-
Schleicher TX-
458 AM CDT Tue Jun 3 2025
...A STRONG THUNDERSTORM WILL IMPACT SCHLEICHER COUNTY THROUGH 600 AM
CDT...
At 457 AM CDT, Doppler radar was tracking a strong thunderstorm in
northwestern Schleicher County, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Eldorado, Adams, and rural areas of northern Schleicher County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3084 10096 3108 10096 3109 10011 3083 10011
3082 10012
TIME...MOT...LOC 0957Z 267DEG 25KT 3100 10089
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
snSpecial weather statement, Jun 3, 4:30 AM CST, 40 minutes before
Special Weather Statement
National Weather Service San Angelo TX
530 AM CDT Tue Jun 3 2025
TXZ072-073-031130-
Tom Green TX-Concho TX-
530 AM CDT Tue Jun 3 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TOM GREEN AND
WESTERN CONCHO COUNTIES THROUGH 630 AM CDT...
At 529 AM CDT, Doppler radar was tracking strong thunderstorms
across central and southern Tom Green County, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Southern San Angelo, Christoval, Eden, Wall, Twin Buttes Reservoir,
Knickerbocker, Vancourt, Lake Nasworthy, Tankersley, Eola,
Millersview, Live Oak, and Vick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3110 10069 3139 10069 3147 9973 3109 9975
TIME...MOT...LOC 1029Z 267DEG 27KT 3125 10031
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
sn